Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 16, 2008, 12:15 PM MDT. It took effect at Oct 16, 2008, 1:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 12:15 PM MDT (18:15 UTC)
- In effect from
- Oct 16, 2008, 1:00 PM MDT
- Expired
- Oct 16, 2008, 4:40 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS75 KCYS 162240 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT THU OCT 16 2008 WYZ062-063-065-162345- /O.CAN.KCYS.HW.W.0033.000000T0000Z-081017T0000Z/ NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... LARAMIE 440 PM MDT THU OCT 16 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS IN THE AREA HAD DECREASED BELOW HIGH WIND LEVELS LATE THIS AFTERNOON. IT WILL STILL BE WINDY THROUGH EARLY THIS EVENING THOUGH AS WINDS WILL REMAIN FROM 25 TO 40 MPH. THE WINDS WILL DECREASE TO 15 TO 30 MPH AFTER 6 PM MDT. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 16, 3:02 AM MDT, 9 hours 13 minutes earlier.
Area forecast discussion, Oct 16, 3:02 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 302 AM MDT THU OCT 16 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT DRY CONDITIONS WILL PERSIST IN THE SHORT TERM. NW FLOW WILL BE ALOFT TODAY AS AN UPPER RIDGE BUILDS ALONG THE WEST COAST. A DISTURBANCE IN THE NW FLOW WILL MOVE ACROSS THE CWA TODAY...BUT ONLY SOME MID LEVEL CLOUDS ARE EXPECTED TO OCCUR WITH THIS DISTURBANCE. NW FLOW WILL CONTINUE TONIGHT AND FRIDAY AS THE UPPER RIDGE MOVES OVER THE WESTER U.S. THE UPPER RIDGE AXIS WILL MOVE OVER THE FORECAST AREA FRIDAY NIGHT. DOWNSLOPE WESTERLY WINDS WILL OCCUR AT THE SURFACE DURING THE ENTIRE TIME PERIOD. HIGH TEMPERATURES WILL BE FROM 3 TO 7 DEGREES ABOVE NORMAL BOTH TODAY AND FRIDAY. .LONG TERM...SATURDAY THROUGH WEDNESDAY. SATURDAY...QUITE MILD DAY FOR OUTDOOR WARM WEATHER ENTHUSIASTS. HIGH TEMPERATURES WILL SOAR INTO THE 70S AND LOWER 80S AT MANY LOCALES WITH WEST FLOW ALOFT...500 MB HEIGHTS NEAR 5820 METERS...1000-500 MB THICKNESSES NEAR 5730 METERS...PLENTY OF SUNSHINE AND DOWNSLOPE WEST WINDS. WARMER GFS HIGHS LOOK BETTER THAN SLIGHTLY COOLER NAM HIGHS AS WEST WINDS WARM TEMPERATURES MORE THAN NAM SHOWS MOST OFTEN. WARMEST TEMPERATURES IN THE NORTH PLATTE RIVER VALLEY. SUNDAY...COLD FRONTAL PASSAGE WILL OCCUR DURING THE DAY WITH COLD FRONT ASSOCIATED WITH THE SHORTWAVE TROUGH SKIMMING ACROSS THE NORTHERN PLAINS. THUS HIGH TEMPERATURES WILL FALL BACK INTO THE 60S...STILL ABOVE NORMAL. LIMITED LOW AND MID LEVEL MOISTURE WILL PRECLUDE PRECIPITATION. MONDAY...RETURN SOUTH WINDS RETURN ON THE HEELS OF STRENGTHENING WEST FLOW ALOFT. STILL DRY. TUESDAY...FAST MOVING LARGE AMPLITUDE SHORTWAVE TROUGH MOVES ACROSS MONTANA AND WYOMING SENDING ANOTHER COLD FRONT ACROSS OUR COUNTIES. LOOKS LIKE ENOUGH LOW AND MID LEVEL MOISTURE AND DYNAMICS FOR SCATTERED DAYTIME SHOWERS. WEDNESDAY...WILL BE A DRY DAY WITH DRY LOW AND MID LEVELS. STRONG UNIDIRECTIONAL NORTHWEST FLOW AT LOW AND MID LEVELS WILL PRODUCE A WINDY DAY. HIGH TEMPERATURES IN THE 50S WITH 1000-500 MB THICKNESSES NEAR 5520 METERS. RUBIN && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY NIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD LONG TERM...RUBIN
Hazardous weather outlook, Oct 16, 9:17 AM MDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 917 AM MDT THU OCT 16 2008 NEZ001>003-019>021-054-055-WYZ059>070-170930- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 917 AM MDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST AS HIGH AS 50 MPH IN THE VICINITY OF ARLINGTON AND MEDICINE BOW THROUGH LATE AFTERNOON. THE STRONG WINDS WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DURING THAT TIME FOR INTERSTATE 80 BETWEEN ELK MOUNTAIN AND WOLCOTT JUNCTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Oct 16, 9:32 AM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MDT THU OCT 16 2008 WYZ062-063-065-161745- NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... LARAMIE 932 AM MDT THU OCT 16 2008 ...STRONG WINDS WILL AFFECT AREAS NEAR AND NORTH OF THE SNOWY RANGE THROUGH THE AFTERNOON... WEST WINDS HAVE INCREASED IN THE AREA TO THE NORTH OF THE SNOWY RANGE SO FAR THIS MORNING. AS OF 930 AM...ARLINGTON HAD SUSTAINED WINDS OF 39 MPH AND GUSTS TO 50 MPH. THE STRONG WEST WINDS WITH GUSTS TO 50 MPH WILL AFFECT THE AREA BETWEEN ROCK RIVER... ARLINGTON...HANNA AND MEDICINE BOW THROUGH THE AFTERNOON. THE WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80 BEY WEEN LARAMIE AND RAWLINS AS WELL AS HIGHWAY 30 BETWEEN ROCK RIVER AND MEDICINE BOW. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD USE CAUTION AND BE AWARE OF THE STRONG WINDS AND SUDDEN GUSTS IN THE AREA. WEILAND
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.